MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0827CST10
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "it happened during the treatment of an unruptured paraopthalmic aneurysm in a female patient aged (b)(6).During the deployment and embolization with optima coil 8x27 it deployed by itself and goes to the lumen of the vessel, it could be retrieved with guidewire and a 27 catheter.The whole system is withdrawn and the complete coil could be removed from the vessel" follow up (b)(6) 2021.Additional information received from the issuer:" it deployed itself and went to the lumen of the vessel without before being pushed.So, the implant did detached from the delivery pusher.The implant in fact left the micro-catheter because it migrated to the vessel.What they did to retrieve it is that the used the smart catheter and the guidewire as to become a retriever lasso, so it was catched and pulled backward into the guiding catheter and then it was completely removed from the patient.I am hereby confirming that there was no patient injury during the incident.".
 
Additional Manufacturer Narrative
Balt usa reference #: (b)(4).Initial notification of the incident received on (b)(6) 2021.The results of the reportability evaluation on (b)(6) 2021 deemed this event as not reportable.Additional information received from the issuer on (b)(6) 2021, which resulted in the reportability evaluation deeming this event as reportable.Results of the investigation are pending return of the device to balt usa.
 
Event or Problem Description
It was reported that: "it happened during the treatment of an unruptured paraopthalmic aneurysm in a female patient aged 49.During the deployment and embolization with optima coil 8x27 it deployed by itself and goes to the lumen of the vessel, it could be retrieved with guidewire and a 27 catheter.The whole system is withdrawn and the complete coil could be removed from the vessel" follow up (b)(6) 2021 - additional information received from the issuer: "it deployed itself and went to the lumen of the vessel without before being pushed.So, the implant did detached from the delivery pusher.The implant in fact left the micro-catheter because it migrated to the vessel.What they did to retrieve it is that the used the smart catheter and the guidewire as to become a retriever lasso, so it was cached and pulled backward into the guiding catheter and then it was completely removed from the patient.I am hereby confirming that there was no patient injury during the incident.".
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).Initial notification of the incident received on (b)(6)2021.The results of the reportability evaluation on (b)(6) 2021 deemed this event as not reportable.Additional information received from the issuer on (b)(6) 2021, which resulted in the reportability evaluation deeming this event as reportable.The returned device was inspected in our quality laboratory.During our analysis: we noted that the guidewire used during the incident was returned; we noted that the delivery pusher and introducer sheath were not returned - only the implant coil returned; we observed a minor kink and minor coil stretching 6.5cm distal of the implant's proximal end; we observed minor coil stretching 12cm distal of the implant's proximal end; we observed minor coil stretching 3cm and 4.5cm proximal of the implant's distal end; we observed the implant coil to be crushed 3.5cm proximal of the implant's distal end; we observed the sr thread to be protruding out of the implant's proximal end with the thread being opaque in color; we noted that further detachment testing could not be conducted due to unreturned delivery pusher.Root cause of the reported issues endured by the coil system cannot be definitively determined.Upon device return, the implant coil was observed to be damaged, with minor coil stretching throughout the coil.Additional analysis showed the sr thread to be protruding out of the implant's proximal end with the thread being opaque in color.This color of the sr thread indicates that the thread was slowly stretched until fracture, likely caused by tensile overload.It is unknown whether the implant coil was damaged during insertion into the microcatheter, or if the microcatheter was damaged during use.If the implant was damaged prior to insertion, this could have contributed to possible friction in the microcatheter, thereby leading to the reported premature separation.However, further analysis of the device could not be conducted due to the unreturned delivery pusher.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key13078228
Report Number3014162263-2021-00042
Device Sequence Number4256214
Product Code HCG
UDI-Device Identifier00818053026362
UDI-Public00818053026362
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2026
Device Model NumberOPTI0827CST10
Device Catalogue NumberN/A
Device Lot NumberF210500610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown